Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Cervical Epidural Injections = WEIGHT GAIn & other s/e

hopedhhoped Posts: 3
edited 06/11/2012 - 9:02 AM in Spinal Injections
I have had two cervical epidurals - one in feb 2012 and the second in march of 2012. my doctor wants to a third and NO WAY. i started out as a 98 pound 5 foot one inch female and ended up 115 pounds ALL IN TUMMY!!! it started like 3 weeks after my second - i was gaining 1/2 pound to a pound a day. this is a very big deal to me because none of my clothes fit and i have been the same weight for about 20 years. i also can't control my body temp, have VERY frequent urination (four times an hour), muscle soreness and a whole host of other delightful s/e. i got a tiny bit of relief but honestly, he s/e aren't worth it!!!

if you need to talk about your systems, i am here. wish there was a support group!!


  • Hello

    I too had a cervical epidural done about 3 months ago. Dr had a hard time inserting it into my left side so he gave up ( vertebrae way too close together?) so he did right side which he almost couldn't do either but he succeeded. I almost wish he hadn't. Pain for two days was excruciating, and I had twitching really bad. Well, my pain was back to the way it usually is and twitching went away. However, once in awhile I would suddenly twitch and that would last for about 5 minutes. It would keep happening once in awhile so I was going to get a referral to a Neuro next Friday when I see my primary Dr. About 3 days ago the twitching and jerking got so bad I couldn't hold cup of coffee without it splashing everywhere. Then today it was constant, an EMT told me to go to ER to see what's going on. In fact, I just got home. I was told I don't have MS or brain tumors, but it is probably due to meds that I have been on for quite awhile now! However, the ER Dr referred me to a Neuro to have it checked further.

    The epidural did not work for me, and I will never have another one!
  • kamgramkkamgram Posts: 483
    edited 09/06/2012 - 7:41 PM
    Hi Hoped, I have had numerous epidural injections and my last one was yesterday. Most weight gain from steroids for me is fluid. My hands and fingers and feet will swell. I have flushing which makes me hot and sweat. I am very irratible and don't sleep but most times they will help the pain sometimes for long periods of time. Some symptoms can mimac diabetes with increase in thrist and urination. Yesterday I was urinating every 30 minutes for 10 hours but has slowed down. If symptoms are still that bad after many weeks since last injection I would check with your doctor. You are not diabetic are you? Steroids can make diabetic symptoms much worse by running sugar levels up. Please keep in touch and let us know how you are doing.

  • OMG! I am so very glad to find this place. I had my 2nd ESI 2 wks ago and have blown up 12 lbs. It's a ton for me due to I am or WAS considered petite. This is killing me, I feel like I have a spare tire wrapped around my stomach and looks like it to. Have sweats and heat flashes, insomnia and crave sweets like crazy. I started to walk my treadmill and that hasn't even helped/
    Someone give me hope, please. Will this come off. I still have all of my pain and seriously thinking of never getting another. I also feel jittery. Also, how do I find a new Dr. that will support my SSDI.
  • Jerome001Jerome001 Cocoa Beach, FloridaPosts: 118
    I presume you are on some type of pain medre you on other prescribed meds such as Cymbalta or other anti-depressants? My doctor told me that when you start taking Cymbalta, most people gain at least 20 pounds. I did not think there was enough steroids in an epidural to cause the kind of weight gain you described and if it was me, I would ask my doc to go through all of my meds and determine if their interaction was causing the weight game. Also, I understand narcotics affects various glands that maintain our body temperature, energy levels, etc so maybe the epidural drugs affected your pituitary or thyroid and caused hypothyroidism or something else that effects your metabolism.

    Good luck, Jerome
Sign In or Register to comment.